Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 119, NWS Buffalo, NY

July 24, 20084 counties in New York

NWS Buffalo, NY issued this severe thunderstorm warning at Jul 24, 2008, 4:44 PM EDT for 4 counties in New York. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2008, 4:44 PM EDT (20:44 UTC)
Expired
Jul 24, 2008, 5:45 PM EDT
In force
61 min
Issued by
NWS Buffalo, NY
Area
Storm-based polygon

Counties Allegany County, NY, Cattaraugus County, NY, Erie County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 34 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.7 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 451 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
451 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-79 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBUF 242044
SVRBUF
NYC003-009-029-121-242145-
/O.NEW.KBUF.SV.W.0119.080724T2044Z-080724T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
444 PM EDT THU JUL 24 2008

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
  CATTARAUGUS COUNTY IN WESTERN NEW YORK
  SOUTHERN ERIE COUNTY IN WESTERN NEW YORK
  SOUTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK

* UNTIL 545 PM EDT

* AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR EDEN...OR 6 MILES SOUTHWEST OF HAMBURG...AND
  MOVING SOUTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSTON BY 455 PM EDT...
  EAST CONCORD BY 505 PM EDT...
  SPRINGVILLE BY 510 PM EDT...
  ASHFORD HOLLOW BY 515 PM EDT...
  FRANKLINVILLE BY 535 PM EDT...

LAT...LON 4265 7908 4275 7895 4275 7894 4275 7892
      4279 7887 4281 7887 4283 7885 4243 7809
      4207 7867
TIME...MOT...LOC 2044Z 315DEG 33KT 4265 7889

$$

TJP
2 follow-up statements
000 
WWUS51 KBUF 242113
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
513 PM EDT THU JUL 24 2008

NYC003-009-029-121-242145-
/O.CON.KBUF.SV.W.0119.000000T0000Z-080724T2145Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
513 PM EDT THU JUL 24 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN ERIE...SOUTHWESTERN WYOMING...NORTHWESTERN ALLEGANY AND
CATTARAUGUS COUNTIES...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR SPRINGVILLE...OR 19 MILES SOUTHEAST OF 
HAMBURG...MOVING SOUTHEAST AT 38 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MACHIAS BY 520 PM EDT...
  LIME LAKE-MACHIAS BY 525 PM EDT...
  FRANKLINVILLE BY 530 PM EDT...
  ISCHUA BY 540 PM EDT...

LAT...LON 4265 7908 4275 7895 4275 7894 4275 7892
      4279 7887 4281 7887 4283 7885 4243 7809
      4207 7867
TIME...MOT...LOC 2113Z 315DEG 33KT 4246 7860

$$

TJP
000 
WWUS51 KBUF 242147
SVSBUF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
547 PM EDT THU JUL 24 2008

NYC003-009-029-121-242157-
/O.EXP.KBUF.SV.W.0119.000000T0000Z-080724T2145Z/
CATTARAUGUS NY-ALLEGANY NY-WYOMING NY-ERIE NY-
547 PM EDT THU JUL 24 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ERIE...SOUTHWESTERN
WYOMING...NORTHWESTERN ALLEGANY AND CATTARAUGUS COUNTIES HAS
EXPIRED...

AT 547 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4265 7908 4275 7895 4275 7894 4275 7892
      4279 7887 4281 7887 4283 7885 4243 7809
      4207 7867
TIME...MOT...LOC 2113Z 315DEG 33KT 4246 7860

$$

TJP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:01 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, Jul 24, 3:01 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT THU JUL 24 2008

.SYNOPSIS...
THE STUBBORN UPPER LOW WHICH BROUGHT UNSETTLED WEATHER FOR THE PAST
COUPLE OF DAYS WILL FINALLY LIFT OFF TO QUEBEC ON FRIDAY. HIGH
PRESSURE RIDGING INTO NEW YORK STATE WILL THEN BRING MORE SUNSHINE
AND WARMER TEMPERATURES ON FRIDAY. A WEAK COLD FRONT WILL CROSS THE
LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE
SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS
IN FROM THE OHIO VALLEY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
CENTER OF STUBBORN UPPER LOW VCNTY TORONTO THIS MORNING FINALLY
LIFTS NE BY LATER THIS EVENING INTO NORTHERN NY AND NEW ENGLAND.
ANOTHER SPOKE OF ENERGY ROTATING OVER CENTRAL PA THIS MORNING
ROTATING ARND THE UPPER LOW IS PROGGED TO MOVE INTO CENTRAL AND
EASTERN NY THIS AFTERNOON WHILE ANOTHER SHORT WAVE ARND THE BACKSIDE
OF THE LOW ROTATES ARND THE BASE OF THE TROUGH AND MERGES WITH THE
EARLIER SHORT WAVE OVER EASTERN PA BY THIS EVENING. PLENTY OF
MOISTURE STILL AVBL WITH THE LOW SO EXPECT ONE MORE DAY OF SHWRS
WITH SCT TSTMS. RAISED POPS TO LKLY ALL AREAS FOR TODAY. AS OF 345
AM PERSISTENT ACTIVITY OVER WETERN PORTIONS OF THE SOUTHERN TIER
CONTINUES BUT NOT AS INTENSE AS OVERNIGHT WITH OTHER SHWRS/PSBL
TSTMS STARTING TO DEVELOP OVER LK ONTARIO NORTH OF ROCHESTER AND
WEST OF WATERTOWN. WITH DAYTIME HEATING EXPECT COVERAGE TO INCREASE
AND CONTINUE INTO THE AFTERNOON. PRECIPITABLE WATER VALUES ARE STILL
UP TO 1.25 TO 1.3 INCHES SO ANY TSTM COULD PRODUCE A LOCAL DOWNPOUR.
WILL HAVE TO WATCH AREAS ACROSS THE SOUTHERN TIER ESPECIALLY
CHAUTAUQUA COUNTY FOR POTENTIAL FOR FLOODING AS THIS AREA HAD A GOOD
DEAL OF RAIN OVERNIGHT. TEMPS WILL CONTINUE BELOW NORMAL WITH HIGHS
IN THE LOW TO MID 70S.

PRECIP SHLD END BY THIS EVENING IN THE WEST AND BY LATER THIS
EVENING OVER THE EASTERN FINGER LKS BUT SCT SHWRS/TSTMS SHLD PERSIST
TIL LATER AT NIGHT EAST OF LAKE ONTARIO AS THE UPPER TROUGH LIFTS NE
INTO NORTHERN NY/NEW ENGLAND. HIGH PRESSURE FROM THE OHIO VALLEY
SHLD BRING CLRING SKIES OVERNIGHT FOR AREAS FROM THE FINGER LKS WEST
BUT THE CLOUDS SHLD LINGER ACROSS THE NORTH COUNTRY. LOWS TNGT SHLD
GENLY BE IN THE 50S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL SLIDE OFF THE EAST COAST FRIDAY NIGHT AND BRING
FAIR WEATHER TO OUR AREA.

ANOTHER CLOSED UPPER LEVEL LOW IS THEN FORECAST TO DIVE SOUTHEAST
FROM CENTRAL CANADA AND SET UP OVER QUEBEC SATURDAY AND SUNDAY. A
COLD FRONT ASSOCIATED WITH THIS LOW WILL CROSS WESTERN AND CENTRAL
NEW YORK LATE SATURDAY AND SATURDAY NIGHT...ACCOMPANIED BY A FEW
SHOWERS AND THUNDERSTORMS. EXPECT A FEW SHOWERS TO LINGER BEHIND THE
FRONT SUNDAY MORNING...MAINLY EAST OF THE GENESEE VALLEY BEFORE A
WEAK RIDGE BRINGS SOME CLEARING SUNDAY AFTERNOON. WILL LEAVE IN A
CHANCE OF SHOWERS SUNDAY NIGHT AS ANOTHER WEAK TROUGH CROSSES NEW
YORK STATE.

TEMPERATURES THROUGH THIS SHORT TERM PERIOD WILL BE CLOSE TO
SEASONAL AVERAGES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE GFS STILL SHOWS A COUPLE OF UPPER LEVEL IMPULSES ROTATING
THROUGH THE BASE OF THE UPPER LEVEL LOW THAT IS FORECAST TO REMAIN
INTACT OVER QUEBEC THROUGH MONDAY. THEREFORE...WILL FOLLOW
CONTINUITY AND LEAVE IN A CHANCE FOR SHOWERS AND THUNDERSTORMS
THROUGH THIS PERIOD. HIGH PRESSURE AT THE SURFACE IS THEN FORECAST
TO SETTLE SOUTHEAST ACROSS THE GREAT LAKES TUESDAY THROUGH THURSDAY.
WHILE THE HIGH IS EXPECTED TO BRING MAINLY DRY WEATHER...WEAK SHORT
WAVES MOVING THROUGH A BROAD WEST TO NORTHWEST FLOW MAY GENERATE
ENOUGH INSTABILITY TO AT LEAST PRODUCE SOME AFTERNOON CLOUDINESS.
EXPECT TO DAYTIME HIGH TEMPERATURES TO RANGE FROM THE MID 70S TO
ABOUT 80 THROUGH THIS PERIOD.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND TSTMS WILL PERSIST THROUGH THE REMAINDER OF THE
AFTERNOON AND EARLY EVENING. THE UPPER LOW IS PASSING ACROSS THE
FORECAST AREA WITH WIDESPREAD MODERATE TO HEAVY RAIN FROM THE FINGER
LAKES TO THE SOUTHEAST CORNER OF LAKE ONTARIO...MOVING NORTHWARD.
THIS WILL MAINTAIN MVFR TO IFR CIGS AND VSBYS IN SHRA/TSRA THROUGH
00Z...THEN THE PRECIP WILL DIMINISH AND CONDITIONS WILL IMPROVE.

TO THE WEST OF THE UPPER LOW...THE WIDESPREAD RAIN IS DIMINISHING
BUT THERE ARE AREAS OF CONVECTION SLIDING SOUTHWARD TOWARD WESTERN
NY AND THE KBUF/KIAG/KJHW TAF SITES. THESE CONVECTIVE AREAS WILL
DROP VSBY AND CIGS TO MVFR RANGE THROUGH 00Z...THEN CLEARING IS
EXPECTED OVERNIGHT. THERE MAY BE AREAS OF IFR TO LIFR IN FOG FORMING
OVERNIGHT...ESPECIALLY AT KJHW.

OUTLOOK...
FRIDAY...VFR.
SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA.
MONDAY...VFR CONDITIONS.

&&

.MARINE...
NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE.

LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW
TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS
TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT
MODERATE SPEEDS THROUGH THE WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...SAGE/TJP
NEAR TERM...JJP
SHORT TERM...TJP
LONG TERM...SAGE/TJP
AVIATION...WCH
MARINE...SAGE/TJP
Hazardous weather outlook, Jul 24, 5:39 AM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
539 AM EDT THU JUL 24 2008

NYZ001>008-010>014-019>021-085-250945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
539 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW
THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP
WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH
THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-250945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
539 AM EDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

WITH A COLD POOL ALOFT ACROSS THE AREA SHOWERS AND A FEW
THUNDERSTORMS ARE LIKELY AGAIN TODAY. ANY STORMS THAT DO DEVELOP
WILL BE SLOW MOVING WITH THE THREAT OF LOCALLY HEAVY RAIN. WITH
THE LOW FREEZING LEVEL THE STORMS COULD ALSO CONTAIN LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

In the hours before

Local storm report, Jul 24, 11:37 AM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1137 AM EDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1129 AM     FLASH FLOOD      4 WNW NAPLES            42.64N 77.48W
07/24/2008                   ONTARIO            NY   LAW ENFORCEMENT

            COUNTY ROAD 36, FEATHER ST AND SENECA POINT ROAD IN
            WESTERN ONTARIO ARE FLOODED.

&&

TPAONE
Special weather statement, Jul 24, 12:08 PM EDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1208 PM EDT THU JUL 24 2008

NYZ004-005-014-241715-
CAYUGA NY-ONTARIO NY-WAYNE NY-
1208 PM EDT THU JUL 24 2008

...STRONG THUNDERSTORMS WITH VERY HEAVY RAIN MOVING INTO THE AREA...

* AT 1205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN AREA OF STRONG THUNDERSTORM PRODUCING VERY HEAVY RAIN FROM
  CLIFTON SPRINGS TO CLYDE. THIS AREA OF RAIN WILL CONTINUE TO MOVE
  TO THE NORTH AND REACH THE LAKE ONTARIO SHORE BEFORE 1PM. RAINFALL
  TOTALS OF 1 TO 2 INCHES ARE EXPECTED. THIS COULD CAUSE LOCALIZED
  FLOODING OF ROADS AND POOR DRAINAGE AREAS.

TJP
Special weather statement, Jul 24, 12:18 PM EDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1218 PM EDT THU JUL 24 2008

NYZ003-241715-
MONROE NY-
1218 PM EDT THU JUL 24 2008

...LINE OF STRONG THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE
AREA...

* AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BROCKPORT TO
  BRIGHTON...AND MOVING NORTHEAST AT 14 MPH.

THE HEAVY RAIN ASSOCIATED WITH THESE STORMS COULD CAUSE LOCALIZED
FLOODING OF ROADS AND POOR DRAINAGE AREAS.

TJP
Special weather statement, Jul 24, 1:40 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT THU JUL 24 2008

NYZ005>008-242200-
NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...FAIR HAVEN...OSWEGO...WATERTOWN...
LOWVILLE
140 PM EDT THU JUL 24 2008

...HEAVY RAINFALL EXPECTED THIS AFTERNOON...

AT 130 PM THIS AFTERNOON...A LARGE AREA OF HEAVY RAIN WITH
EMBEDDED THUNDERSTORMS WAS MOVING NORTHEAST ACROSS THE FINGER LAKES REGION.
THIS ACTIVITY HAS ALREADY MOVED INTO CAYUGA COUNTY AND WILL MOVE
NORTHEAST TOWARD THE NORTHERN END OF OSWEGO COUNTY BY 330
PM...MERGING WITH OTHER STORMS MOVING DUE NORTH. THE ENTIRE EASTERN
LAKE ONTARIO REGION...INCLUDING OSWEGO...JEFFERSON...AND LEWIS
COUNTIES...SHOULD BE PREPARED TO EXPERIENCE HEAVY RAINFALL AT
TIMES THIS AFTERNOON.  RAINFALL RATES COULD EASILY EXCEED AN INCH
PER HOUR...WITH LOCALIZED FLOODING POSSIBLE ON ROADWAYS.

ZAFF
Local storm report, Jul 24, 2:17 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EDT THU JUL 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             SCRIBA                  43.47N 76.43W
07/24/2008  M1.00 INCH       OSWEGO             NY   TRAINED SPOTTER

            ALSO TREES AND WIRES DOWN

&&

PUKAJLO
Special weather statement, Jul 24, 3:24 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EDT THU JUL 24 2008

NYZ001-002-010>012-019>021-085-242230-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...JAMESTOWN...OLEAN...WELLSVILLE...
ORCHARD PARK...SPRINGVILLE
324 PM EDT THU JUL 24 2008

THUNDERSTORMS, POSSIBLY REACHING SEVERE LIMITS, WILL BE A
POSSIBILITY ACROSS THE REGION THROUGH THE EARLY EVENING. AT 320 PM
STRONG STORMS WERE FORMING ACROSS WESTERN LAKE ONTARIO, THE
NIAGARA PENINSULA, AND EASTERN LAKE ERIE. THIS ACTIVITY WILL
CONTINUE DEVELOPING AND MOVING SOUTHEAST, WITH THE COUNTIES OF
NIAGARA, ERIE, AND CHAUTAUQUA BEING FIRST UNDER THE GUN BY 4 PM.
OTHER STORMS ARE EXPECTED TO BUBBLE UP DURING THE AFTERNOON AND
EVENING, SO ALL OF THE REGION WILL HAVE THE POSSIBILITY OF STORMS
THROUGH AT LEAST 6 PM. AS HAS BEEN THE CASE THE PAST SEVERAL DAYS,
NOT ALL AREAS WILL SEE THE STORMS, BUT THOSE THAT DO WILL
EXPERIENCE TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING POOR DRAINAGE
FLOODING, ALONG WITH THE POSSIBILITY OF LARGE HAIL AND DAMAGING
WINDS.

PUKAJLO

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:07 PM EDTAreal Flood AdvisoryBUFJefferson2 hr
Jul 24, 12:10 AM EDTAreal Flood AdvisoryBUFChautauqua3 hr
Jul 24, 2:13 AM EDTFlash Flood WarningBUFChautauqua3 hr
Jul 24, 10:13 AM EDTAreal Flood WarningBUFLivingston, Ontario3 hr
Jul 24, 12:42 PM EDTAreal Flood AdvisoryBUFMonroe72 min
Jul 24, 1:26 PM EDTAreal Flood WarningBUFLivingston, Ontario2 hr
Jul 24, 2:02 PM EDTSevere Thunderstorm WarningBUFOswego58 min
Jul 24, 2:20 PM EDTSpecial Marine WarningBUF55 min
Jul 24, 2:36 PM EDTSevere Thunderstorm WarningBUFJefferson, Lewis54 min
Jul 24, 3:14 PM EDTSpecial Marine WarningBUF61 min
Jul 24, 3:27 PM EDTSevere Thunderstorm WarningBUFLewis32 min
Jul 24, 3:42 PM EDTSpecial Marine WarningBUF63 min
Jul 24, 4:06 PM EDTSevere Thunderstorm WarningBUFGenesee, Orleans39 min
Jul 24, 4:38 PM EDTSpecial Marine WarningBUF29 min
Jul 24, 5:11 PM EDTSpecial Marine WarningBUF34 min
Jul 24, 5:16 PM EDTSpecial Marine WarningBUF59 min
Jul 24, 6:04 PM EDTAreal Flood WarningBUFJefferson5 hr
Jul 24, 6:51 PM EDTFlash Flood WarningBUFLivingston, Ontario114 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.